I previously posted on Twitter about the new controversial design change, which included a strange new font and multiple color changes. Personally, I’ve welcomed the changes with open arms, but some people have reported eye strain, headaches, and migraines due to the platform’s color changes – and Twitter is correcting them.
We’re making contrast changes to all of the buttons to make them easier on the eyes because you told us the new look is uncomfortable for people with sensory sensitivities. We listen and iterate.
– Twitter accessibility (@ TwitterA11y) August 13, 2021
Twitter Accessibility announced that they are “listening” to complaints about the color contrast changes on their buttons. For people with sensory sensitivities, the new look can be uncomfortable.
Currently, the Follow button on a profile of a user you are following now looks like a button used to look if you did not follow them. Some even complained that they “accidentally stopped following several friends”.
The increased confusion, headaches and eye strain indicated that what was thought of as “accessible” change was actually quite inaccessible to some people. In most cases, a design change will likely mean users get used to it over time. However, it can be completely different if a change causes them physical discomfort.
“… If you really want to be accessible, you could design the app so that users have the option to change contrast, font, size, etc. as is best for them. Perhaps you could also have a wide variety of people with disabilities test these features out before implementing them, ”suggested a user on Twitter.
Twitter currently has options in its accessibility menu for settings like increased color contrast and reduced movement, as well as display settings that allow users to choose between light and dark themes or scale text sizes. You can look for the option in the Settings section of Twitter.
In addition, Twitter has also “identified problems with the Chirp font for Windows users”. They announce that “a fix is actively being worked on”.
[ SOURCE, 2 ]